MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-6090S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation as it remains in-situ.X-rays confirmed the alleged event.Root cause is unable to be determined at this time.The reported event has been addressed in the device labeling.
 
Event or Problem Description
Information was received that x-ray images show the endcap seems to be popped up (gap between actuator and end cap).It is unknown if a revision procedure is planned at this time.No patient injury was reported.
 
Event or Problem Description
A revision procedure was performed on an unknown date.
 
Additional Manufacturer Narrative
Device records review: review of the device history records for the rod confirmed that it met all of the required quality inspections prior to release.Device evaluation: visual inspection of the returned product confirmed the threaded cap was unthreaded from the housing tube.The returned rod was observed to be partially distracted.X-ray imaging inspection was also performed and threaded cap disengagement was noted.This issue is related to field safety notice z-1898-2020.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11033833
Report Number3006179046-2020-00503
Device Sequence Number13711667
Product Code PGN
UDI-Device Identifier00812258022709
UDI-Public812258022709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-6090S
Device Lot Number9031113AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age13 YR
Patient Weight30